MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Model Number 332220
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: perifix epidural kit used.Patient consented for labor epidural.Positioned sitting, loss of resistance technique with syringe provided in kit.Saline drawn up into lor syringe, attached to epidural needles, initially working appropriately, epidural needle advanced with continuous pressure.Resistance to advancement noted at likely ligamentum flavum.Attempted lor negative.Advanced slightly, negative lor.Syringe removed and returned of free flow of clear fluid seen from epidural needle (likely csf).Syringe replaced, still no ability to inject saline.Epidural removed.Syringe inspected and found to have become seized up where plunge contacts side of glass syringe.Unable to either withdraw or advance plunger.Patient informed of dural puncture, and procedure repeated using a different epidural tray without difficult.Will likely result in pdph and need for therapeutic epidural blood patch.Patient's medical condition: epidural for labor.Extent of injury: dural puncture, b.Nature of intervention: epidural blood patch.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used syringe without packaging was returned for evaluation.Visual evaluation of the syringe did confirm the plunger to be stuck in the barrel that was filled with an unknown residual fluid.The plunger could not be moved at all, and the glass appeared to be clouded, also with the residual fluid.Visual evaluation of the returned sample confirmed the reported defect.Although the defect was confirmed, the exact root cause of the crack was not able to be determined at this time.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.Additionally, a historical review of the customer complaint database dating back one year revealed no other complaints of this nature against this finished good item or lot number.Therefore, this is considered to be an isolated incident and no formal corrective action is warranted at this time.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key16582512
Report Number2523676-2023-00071
Device Sequence Number17317003
Product Code OGE
UDI-Device Identifier04046964178320
UDI-Public(01)04046964178320
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number332220
Device Catalogue Number332220
Device Lot Number0061864509
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale
Patient Weight71 KG